Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 3:25 PM CDT for Fisher County, Jones County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2012, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 7, 2012, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:30 PM CDT | HAIL 1.5 | 5 S Neinda, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS54 KSJT 072025 SVRSJT TXC151-253-072115- /O.NEW.KSJT.SV.W.0017.120407T2025Z-120407T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT SAT APR 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS... WEST CENTRAL JONES COUNTY IN WEST CENTRAL TEXAS... * UNTIL 415 PM CDT * AT 321 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF NEINDA... OR 7 MILES SOUTH OF HAMLIN...MOVING EAST AT 5 MPH. LOCAL LAW ENFORCEMENT REPORTED GOLFBALL SIZE HAIL SOUTH OF HAMLIN. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK... INJURY TO UNPROTECTED PEOPLE AND ANIMALS... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEINDA BY 345 PM CDT... THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 355 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013 TIME...MOT...LOC 2024Z 280DEG 6KT 3279 10013 $$
2 follow-up statements
574 WWUS54 KSJT 072035 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT SAT APR 7 2012 TXC151-253-072115- /O.CON.KSJT.SV.W.0017.000000T0000Z-120407T2115Z/ FISHER TX-JONES TX- 335 PM CDT SAT APR 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL JONES AND EAST CENTRAL FISHER COUNTIES... AT 331 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR THE INTERSECTION OF US-180 AND RANCH ROAD 126 SOUTH OF NEINDA...OR 9 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 10 MPH. TRAINED WEATHER SPOTTERS REPORTED UP TO PING PONG SIZE HAIL. STORM HAZARDS INCLUDE... UP TO GOLF BALL SIZE HAIL.. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 345 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013 TIME...MOT...LOC 2034Z 297DEG 9KT 3275 10012 $$
095 WWUS54 KSJT 072050 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT SAT APR 7 2012 TXC151-253-072115- /O.CON.KSJT.SV.W.0017.000000T0000Z-120407T2115Z/ FISHER TX-JONES TX- 350 PM CDT SAT APR 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL JONES AND EAST CENTRAL FISHER COUNTIES... AT 345 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCAULLEY...OR 12 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING UP TO PING PONG SIZE HAIL. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN JONES AND EASTERN FISHER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013 TIME...MOT...LOC 2049Z 329DEG 5KT 3271 10017 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SAT APR 7 2012 .SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. .LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 73 58 83 61 / 60 30 30 10 10 SAN ANGELO 61 76 56 85 59 / 60 30 20 10 10 JUNCTION 61 77 56 84 61 / 30 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, Apr 7, 3:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 S HAMLIN 32.81N 100.13W
04/07/2012 E1.75 INCH JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200080
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Apr 7, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 45 min |
| Apr 7, 4:35 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 7, 4:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| Apr 7, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 44 min |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 49 min |
| Apr 7, 5:15 PM CDT | Tornado Warning | SJT | Sterling | 30 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Apr 7, 5:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| Apr 7, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| Apr 7, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 43 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Apr 7, 6:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.